MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 1, SHORT NECK; UNCEMENTED HIP STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 1, SHORT NECK; UNCEMENTED HIP STEM
Catalog Number 01.12.21SN
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 12/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 29 november 2019: lot 090847: (b)(4) items manufactured and released on 06-may-2009.Expiration date: 2014-03-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold, without any similar event reported.Clinical evaluation performed by medacta medical director: hip revision surgery performed 10 months after cementless primary total hip arthroplasty.No information concerning patient age, activity level and comorbidities is available nor immediate postoperative images.The pre-revision xray shows a clearly undersized stem that subsided.An estimation of undersizing based on one projection is very unreliable, so it must be taken as estimation only.The acetabular cup is shown to be too vertical, and again we do not know if that is the result of migration or it was the original placement and in this case, for what reason this position was chosen.No further conclusion can be drawn with the limited information at hand.Preliminary investigation performed by medacta r&d hip project manager: implants are covered in biological fluids.It is not possible to determine any possible failure root cause.
 
Event or Problem Description
Revision surgery performed, 10 months after primary surgery, due to pain.Stem has been successfully removed.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 1, SHORT NECK
Common Device Name
UNCEMENTED HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9493949
Report Number3005180920-2019-01074
Device Sequence Number1541931
Product Code JDI
UDI-Device Identifier07630030802614
UDI-Public07630030802614
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2014
Device Catalogue Number01.12.21SN
Device Lot Number090847
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2019
Initial Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;